Journal of Applied Probability

The Hartman-Watson distribution revisited: asymptotics for pricing Asian options

Stefan Gerhold

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Barrieu, Rouault and Yor (2004) determined asymptotics for the logarithm of the distribution function of the Hartman-Watson distribution. We determine the asymptotics of the density. This refinement can be applied to the pricing of Asian options in the Black-Scholes model.

Article information

Source
J. Appl. Probab. Volume 48, Number 3 (2011), 892-899.

Dates
First available in Project Euclid: 23 September 2011

Permanent link to this document
https://projecteuclid.org/euclid.jap/1316796924

Digital Object Identifier
doi:10.1239/jap/1316796924

Mathematical Reviews number (MathSciNet)
MR2884825

Zentralblatt MATH identifier
1279.62041

Subjects
Primary: 62E20: Asymptotic distribution theory
Secondary: 60J65: Brownian motion [See also 58J65]

Keywords
Hartman-Watson distribution Asian option saddle point method

Citation

Gerhold, Stefan. The Hartman-Watson distribution revisited: asymptotics for pricing Asian options. J. Appl. Probab. 48 (2011), no. 3, 892--899. doi:10.1239/jap/1316796924. https://projecteuclid.org/euclid.jap/1316796924


Export citation

References

  • Barrieu, P., Rouault, A. and Yor, M. (2004). A study of the Hartman-Watson distribution motivated by numerical problems related to the pricing of Asian options. J. Appl. Prob. 41, 1049–1058.
  • De Bruijn, N. G. (1958). Asymptotic Methods in Analysis (Bibliotheca Math. 4). North-Holland, Amsterdam.
  • Dufresne, D. (2004). The log-normal approximation in financial and other computations. Adv. Appl. Prob. 36, 747–773.
  • Forde, M. (2011). Exact pricing and large-time asymptotics for the modified SABR model and the Brownian exponential functional. To appear in Internat. J. Theoret. Appl. Finance.
  • Gulisashvili, A. and Stein, E. M. (2006). Asymptotic behavior of the distribution of the stock price in models with stochastic volatility: the Hull-White model. C. R. Acad. Sci. Paris 343, 519–523.
  • Gulisashvili, A. and Stein, E. M. (2010). Asymptotic behavior of distribution densities in models with stochastic volatility. I. Math. Finance 20, 447–477.
  • Hartman, P. and Watson, G. S. (1974). “Normal” distribution functions on spheres and the modified Bessel functions. Ann. Prob. 2, 593–607.
  • Horn, J. (1899). Ueber lineare Differentialgleichungen mit einem veränderlichen Parameter. Math. Ann. 52, 340–362.
  • Ishiyama, K. (2005). Methods for evaluating density functions of exponential functionals represented as integrals of geometric Brownian motion. Methodology Comput. Appl. Prob. 7, 271–283.
  • Matsumoto, H. and Yor, M. (2005). Exponential functionals of Brownian motion. I. Probability laws at fixed time. Prob. Surveys 2, 312–347.
  • Tolmatz, L. (2000). Asymptotics of the distribution of the integral of the absolute value of the Brownian bridge for large arguments. Ann. Prob. 28, 132–139.
  • Tolmatz, L. (2005). Asymptotics of the distribution of the integral of the positive part of the Brownian bridge for large arguments. J. Math. Anal. Appl. 304, 668–682.
  • Watson, G. N. (1995). A Treatise on the Theory of Bessel Functions. Cambridge University Press.
  • Wong, R. (1989). Asymptotic Approximations of Integrals. Academic Press, Boston, MA.
  • Yor, M. (1980). Loi de l'indice du lacet brownien, et distribution de Hartman–Watson. Z. Wahrscheinlichkeitsth. 53, 71–95.
  • Yor, M. (1992). On some exponential functionals of Brownian motion. Adv. Appl. Prob. 24, 509–531.